Pattern Alopecia during Hormonal Anticancer Therapy in Patients with Breast Cancer
0
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
We report five cases of pattern alopecia in female patientswho are undergoing hormonal anticancer therapy for theprevention of recurrence of breast cancer after surgery. Threepatients demonstrated male pattern alopecia with recedingfrontal hairlines, and two patients demonstrated femalepattern alopecia without receding hairlines. The detailedclinical history showed that the pattern alopecia of thepatients developed after the full recovery of global hair lossof the entire scalp due to previous cytotoxic chemotherapy. All of the adjuvant hormonal anticancer drugs that were usedin the patients are antiestrogenic agents, either aromataseinhibitors or selective estrogen receptor modulators. Consideringandrogen effect on the hair follicles of the frontoparietalscalp, the androgen-estrogen imbalance caused bythe drugs was thought to be the reason for the onset of patternalopecia in the patients. In general, alopecia that developsduring cytotoxic chemotherapy is well known to bothphysicians and patients; however, the diagnosis of patternalopecia during hormonal anticancer therapy in breastcancer patients seems to be overlooked.
Abstract
We report five cases of pattern alopecia in female patientswho are undergoing hormonal anticancer therapy for theprevention of recurrence of breast cancer after surgery. Threepatients demonstrated male pattern alopecia with recedingfrontal hairlines, and two patients demonstrated femalepattern alopecia without receding hairlines. The detailedclinical history showed that the pattern alopecia of thepatients developed after the full recovery of global hair lossof the entire scalp due to previous cytotoxic chemotherapy. All of the adjuvant hormonal anticancer drugs that were usedin the patients are antiestrogenic agents, either aromataseinhibitors or selective estrogen receptor modulators. Consideringandrogen effect on the hair follicles of the frontoparietalscalp, the androgen-estrogen imbalance caused bythe drugs was thought to be the reason for the onset of patternalopecia in the patients. In general, alopecia that developsduring cytotoxic chemotherapy is well known to bothphysicians and patients; however, the diagnosis of patternalopecia during hormonal anticancer therapy in breastcancer patients seems to be overlooked.
참고문헌 (13)
- Ayoub JP, "Tamoxifen-induced female androgenetic alopecia in a patient with breast cancer", Ann Intern Med, 126, pp.745~746 (1997)
- Gateley CA, "Alopecia and breast disease", BMJ, 314, pp.481~ (1997)
- Puglisi F, "Tamoxifen-induced total alopecia", Ann Intern Med, 134, pp.1154~1155 (2001)
- Evrenkaya TR, "Tamoxifeninduced androgenetic alopecia in a dialysis patient with sclerosing encapsulating peritonitis (SEP)", Indian J Nephrol, 14, pp.28~29 (2004)
- Carlini P, "Alopecia in a premenopausal breast cancer woman treated with letrozole and triptorelin", Ann Oncol, 14, pp.1689~1690 (2003)
- Yager JD, "Estrogen carcinogenesis in breast cancer", N Engl J Med, 354, pp.270~282 (2006)
- Tosti A, "Drug reactions affecting hair:diagnosis", Dermatol Clin, 25, pp.223~231 (2007)
- Simpson D, "Letrozole: a review of its use in postmenopausal women with breast cancer", Drugs, 64, pp.1213~1230 (2004)
- Tulchinsky D, "Estrogen-androgen imbalance in patients with hirsutism and amenorrhea", J Clin Endocrinol Metab, 39, pp.164~169 (1974)
- Hoffmann R, "17alpha-estradiol induces aromatase activity in intact human anagen hair follicles ex vivo", Exp Dermatol, 11, pp.376~380 (2002)
- Shenoy NK, "Finasteride and male breast cancer: does the MHRA report show a link?", J Cutan Aesthet Surg, 3, pp.102~105 (2010)
- Loube SD, "Breast cancer associated with administration of spironolactone", Lancet, 1, pp.1428~1429 (1975)
- Danielson DA, "Nonestrogenic drugs and breast cancer", Am J Epidemiol, 116, pp.329~332 (1982)
